MAUDE Adverse Event Report: ALPHATEC SPINE INC ILLICO MIS POSTERIOR FIXATION SYSTEM; LXH

ALPHATEC SPINE INC ILLICO MIS POSTERIOR FIXATION SYSTEM; LXH
Model Number 73724
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual inspection confirmed that one of the locking tabs has been completely removed/broken from the instrument.The detached section was returned with the remainder of the device.Additionally, the corresponding halves of the open distal end are no longer cylindrical as manufactured.The evidence indicates that the root cause is related to excessive torsional loads to the reducer during rod reduction maneuver.
 
Event or Problem Description
Locking tab snapped off after rod was fully seated within tulip of screw.

Brand Name
ILLICO MIS POSTERIOR FIXATION SYSTEM
Common Device Name
LXH
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad, ca
MDR Report Key9792719
Report Number2027467-2020-00017
Device Sequence Number16594329
Product Code LXH
UDI-Device Identifier00844856041691
UDI-Public(01)00844856041691(10)6729101
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number73724
Device Catalogue Number73724
Device Lot Number6729101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/11/2020
Initial Report FDA Received Date03/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;